Aa
Aa
A
A
A
Close
Avatar universal

Love Vyvanse but Experiencing Strange Results. Need Help!

Hello, I'm currently a 31 male and have ADHD.  I've been on concerta, adderall (max dose 30mg XR), and now I'm taking Vyvanse.  I also take Effexor 75mg every night before bed, due GAD experienced since I was a little guy.

Results of ADHD Meds Attempted:

-Concerta completely tweaked me out and I got nothing accomplished.  It felt like I was on speed and could not think clear, and I got an extremely cold feeling and experienced anxiety..  so a definite no go there
- Adderall was an improvement over Concerta but still left me with too much stimulant and less clear thinking.  I proceeded to use Adderall for over a year until I had a friend told me about Vyvanse.

My doc prescribed me 70mg Vyvanse, to compare with my Adderall dose previously prescribed.  When feeling the effects of Vyvanse it is truly a saving grace and I really feel "limitless".  I think clear, I don't feel over stimulated or the out of body experience like other ADHD drugs.  I'm in an industry that I must utilize critical problem solving skills, think extremely creative and relay high end technical knowledge to CIO's and executives on a daily basis.  Vyvanse allows me to gather my thoughts very easily when presenting information, no depressed thoughts, I can focus on the task at hand, it turns me into a overall rockstar but then there is the strange side effects... please keep reading..

Strange Effects on Vyvanse Experienced:

- I'll be working through a high end problem at work 2-3 hours after taking my 70mg dose, feeling great then BAM!!! instantly depressed and anxiety, I no longer want to work on what I'm tackling and I'm hardcore sad (which is strange because I'm not that type of guy)  The best was I can describe the effect is one moment you're in the zone and the next moment you just woke up from a deep sleep and someone tells you your grandma died.. lol

- Running a war room meeting with 25 people.. problem solving on the dry erase board and then BAM!!! I don't even want to be in the room or talk to anyone..

- Chatting with a coworker about their weekend.  We'll be mid-conversation and BAM!! I just want to get the hell out of there.

- Painting my basement, listening to classic rock jams (you know.. when rock was rock) and then BAM!! I hate everything around me and want to just stop.


The 30-60 min crashes remind me of an awful emotional rollercoaster and will occur between 5-10 times a day. I typically attempt to counter act the effects with a cup of coffee and they usually go away about 30-60 minutes later.  I've also tried taking a .25mg Xanax to counteract the roller coaster feeling with limited results, plus I don't want to take Xanax everyday.

My questions are..

- Has anyone ever experienced episodes like this when taking Vyvanse? My doctor has never seen this result but admits he does not prescribe Vyvanse it often
- Is the dose too high?
- Should I split the 70mg dose and mix the first half with water and then again around lunch?
- When I take the pill I only take with water.
- I know this is not advised but I took two 70mg at one time to see if the effects would go away. Strangely the effects felt exactly the same after doubling the dose.
- Can I take an over the counter that will eliminate this effect?

Bottom Line is that I really like the feeling of the medication when feeling the effects but cannot handle the swift emotional breakdown episodes.  Any information anyone could provide would be highly valued and appreciated.

Thanks!

AB
5 Responses
Sort by: Helpful Oldest Newest
189897 tn?1441126518
COMMUNITY LEADER
     Really sounds like you are slightly over the top.  Dr. Charles Parker on page 118 on this book, New ADHD Medication Rules, describes it this way.
    "on and off all day problems: Toxicity may appear as cyclical, mecurial --off and on-- with hyper focus and subsequent inability to focus."   Definitely want to lower dose and see what happens.
     Her is one way to do so from his website.
             http://www.corepsych.com/2013/12/vyvanse-dosage-strategies-for-adhd-medication-accuracy/#axzz3IQFh7FDE
         Oh, a good high protein breakfast also really helps and will extend the working time of the V.
      Let me know if this helps.  It helps me help others.   Best wishes.
Helpful - 1
189897 tn?1441126518
COMMUNITY LEADER
    Your welcome.  Please do let me know if lowering the dose makes a difference.
Helpful - 0
Avatar universal
Thank you very much for the reply, I will defintly work with my my doctor to lower the dosage
Helpful - 0
Avatar universal
Im more or less in the same boat as you OP. However, Im beginning to think that my early cup of joe is a monkeywrench in the daily medicational curve. I dont have sources, but i believe that caffeine is catalyzing the L-lysine-dextroamphetamine metabolation in some way. And that this is the reason for my similar experiences with "ups and downs" through the day.

I also lowered my dosage because of sleep issues, now Im at 50mg and I do feel its more balanced.

You said that you had tried 70mg x 2 one time, with no apparent extra effect. 70mg is considered the max effective dosage I think. This is supposed to be because the "L-lysine-" part of the molecule is meant to be broken away from the dextroamphetamine part by special enzymes, this happens slowly. In turn this releases a steady flow of amphetamine stimuli. This process cant go on for to long due to the amount of enzymes being limited.

Sandman2: Thank you for a really interesting and substantially relevant reply!
I am a faster, that meaning i usually fast from 11pm to 2-4pm. This would be a problem for the longevity of the effects? Do you have any sources for the early protein meal significance?

Sorry for reviving a dead thread...
Helpful - 0
Avatar universal
I take 50 mg vyvanse daily without the adverse effects, however my gf was just taken off of vyvanse because the stimulant can cause emotional instability in some people.
Helpful - 0
Have an Answer?

You are reading content posted in the ADD / ADHD Community

Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?